MAUDE Adverse Event Report: ENCORE MEDICAL L.P. SCREWDRIVER; SCREW DRIVER, HEX HEAD

ENCORE MEDICAL L.P. SCREWDRIVER; SCREW DRIVER, HEX HEAD
Catalog Number 801-01-042
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Instrument failure - the hex head is worn out.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as hex head is worn out.The possible time in service of the screwdriver is 7.6 years.This event occurred during surgery near the patient.The healthcare professional indicated this as a significant adverse event.There was another suitable device available, the incident did not cause a delay in surgery and the surgery was completed as intended.The instrument was not inspected prior to surgery.The hex head of the screw driver is worn out.The reported condition could possibly be a result of heavy use, misuse, wear and care must be taken to avoid compromising their performance, refer to the ifu.A review of the device history record (dhr) revealed, when released for use, the items met design and manufacturing requirements.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.There had been three previous complaints against the reported lot number.Summary of complaints: 5 functional, 52 dull/worn, 1 locking mechanism damaged, 10 threads damaged/galled, 1 bent, 6 broke/cracked/damaged, 2 wear/excessive wear, 1 end of life and 13 blank.The root cause of this event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.

Brand Name
SCREWDRIVER
Common Device Name
SCREW DRIVER, HEX HEAD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key10523285
Report Number1644408-2020-00762
Device Sequence Number16849621
Product Code HXX
UDI-Device Identifier00888912127165
UDI-Public(01)00888912127165
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-01-042
Device Lot Number98341L13
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;